Alert archive / Wisconsin / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Green Bay, WI

January 18, 201215 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 18, 2012, 2:55 PM CST for 15 counties in Wisconsin. It took effect at Jan 19, 2012, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2012, 2:55 PM CST (20:55 UTC)
In effect from
Jan 19, 2012, 3:00 AM CST
Expired
Jan 19, 2012, 12:00 PM CST
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WWUS43 KGRB 182055
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CST WED JAN 18 2012

...BITTER COLD WIND CHILLS LATE TONIGHT THROUGH THURSDAY
MORNING... 

.A STRONG ARCTIC COLD FRONT WILL RACE ACROSS THE STATE TONIGHT...
USHERING IN THE COLDEST AIR OF THE SEASON. THE COLD AIR COMBINED
WITH GUSTY NORTHWEST WINDS WILL CREATE BITTER COLD WIND CHILLS.

WIZ005-010>012-018>020-030-031-035>037-045-190500-
/O.NEW.KGRB.WC.Y.0001.120119T0900Z-120119T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
255 PM CST WED JAN 18 2012

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST THURSDAY. 

* NORTHWEST WINDS OF 15 TO 25 MPH AND TEMPERATURES OF ZERO TO 5
  BELOW WILL COMBINE TO PRODUCE WIND CHILL VALUES OF 20 TO 25
  DEGREES BELOW ZERO.

* OTHER IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES. BE SURE
  TO DRESS APPROPRIATELY BEFORE HEADING OUTDOORS. REMEMBER...SEVERAL
  LAYERS OF LIGHT CLOTHING PROVIDE BETTER PROTECTION FROM THE COLD
  THAN A SINGLE HEAVY GARMENT. MITTENS ARE WARMER THAN GLOVES. BE
  SURE TO WEAR A HAT THAT WILL PROTECT YOUR EARS FROM THE DANGER
  OF FROSTBITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
BERSCH
3 follow-up statements
524 
WWUS43 KGRB 190251
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
851 PM CST WED JAN 18 2012

...BITTER COLD WIND CHILLS LATE TONIGHT THROUGH THURSDAY MORNING...

.A STRONG ARCTIC COLD FRONT WILL RACE ACROSS THE STATE TONIGHT...
USHERING IN THE COLDEST AIR OF THE SEASON. THE COLD AIR COMBINED
WITH GUSTY NORTHWEST WINDS WILL CREATE BITTER COLD WIND CHILLS.

WIZ005-010>012-018>020-030-031-035>037-045-191100-
/O.CON.KGRB.WC.Y.0001.120119T0900Z-120119T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
851 PM CST WED JAN 18 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
THURSDAY...

* NORTHWEST WINDS OF 15 TO 25 MPH AND TEMPERATURES OF ZERO TO 10
  BELOW WILL COMBINE TO PRODUCE WIND CHILL VALUES OF 20 TO 30 DEGREES
  BELOW ZERO.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE IN 20 TO 30 MINUTES...
  UNLESS PRECAUTIONS ARE TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO DRESS
APPROPRIATELY BEFORE HEADING OUTDOORS. REMEMBER...SEVERAL LAYERS
OF LIGHT CLOTHING PROVIDE BETTER PROTECTION FROM THE COLD THAN A
SINGLE HEAVY GARMENT. MITTENS ARE WARMER THAN GLOVES. BE SURE TO
WEAR A HAT THAT WILL PROTECT YOUR EARS FROM THE DANGER OF
FROSTBITE.

&&

$$
KIECKBUSCH
504 
WWUS43 KGRB 191008
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 AM CST THU JAN 19 2012

WIZ013-021-191800-
/O.EXA.KGRB.WC.Y.0001.000000T0000Z-120119T1800Z/
NORTHERN MARINETTE-NORTHERN OCONTO-
408 AM CST THU JAN 19 2012

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES OF 20 TO 25 BELOW ZERO ARE EXPECTED THIS
  MORNING. 

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE IN 20 TO 30 
  MINUTES... UNLESS PRECAUTIONS ARE TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL GENERATE
LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO DRESS
APPROPRIATELY BEFORE HEADING OUTDOORS. REMEMBER...SEVERAL LAYERS
OF LIGHT CLOTHING PROVIDE BETTER PROTECTION FROM THE COLD THAN A
SINGLE HEAVY GARMENT. MITTENS ARE WARMER THAN GLOVES. BE SURE TO
WEAR A HAT THAT WILL PROTECT YOUR EARS FROM THE DANGER OF
FROSTBITE.

&&

$$

WIZ005-010>012-018>020-030-031-035>037-045-191800-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-120119T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
408 AM CST THU JAN 19 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED THIS
  MORNING.

* WIND CHILLS THIS COLD CAN PRODUCE FROSTBITE IN 20 TO 30

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND WINDS WILL GENERATE
LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO DRESS
APPROPRIATELY BEFORE HEADING OUTDOORS. REMEMBER...SEVERAL LAYERS
OF LIGHT CLOTHING PROVIDE BETTER PROTECTION FROM THE COLD THAN A
SINGLE HEAVY GARMENT. MITTENS ARE WARMER THAN GLOVES. BE SURE TO
WEAR A HAT THAT WILL PROTECT YOUR EARS FROM THE DANGER OF
FROSTBITE.

&&

$$

JS
543 
WWUS43 KGRB 191800
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CST THU JAN 19 2012

...WIND CHILLS SLOWLY IMPROVING EARLY THIS AFTERNOON...

WIZ005-010>013-018>021-030-031-035>037-045-191900-
/O.EXP.KGRB.WC.Y.0001.000000T0000Z-120119T1800Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1200 PM CST THU JAN 19 2012

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WIND CHILLS WILL REMAIN BETWEEN 10 AND 20 BELOW FOR THE REST OF
THE EARLY AFTERNOON...AS TEMPERATURES SLOWLY RISE AND WINDS
CONTINUE TO DIMINISH. HOWEVER...A FEW LOCATIONS COULD SEE WIND
CHILLS TO 25 BELOW AT TIMES.

CONDITIONS WILL BECOME FAVORABLE FOR WIND CHILLS TO FALL BELOW 20
BELOW AGAIN THIS EVENING AND OVERNIGHT...AND ANOTHER WIND CHILL
ADVISORY WILL LIKELY BE ISSUED LATER TODAY.

$$
BERSCH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 2:45 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 18, 2:45 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CST WED JAN 18 2012

.SHORT TERM...TONIGHT AND THURSDAY. MAIN FORECAST CONCERNS ARE
SNOW CHANCES/AMOUNTS TONIGHT...AND WIND CHILL CONCERNS.

SURFACE RIDGE CONTINUES TO MOVE EAST OF THE AREA THIS AFTERNOON...
AS LOW PRESSURE PUSHES ACROSS THE NORTHERN PLAINS. THE LOW WILL
STRENGTHEN AS IT MOVES INTO LAKE SUPERIOR TONIGHT...THEN INTO
CANADA ON THURSDAY. THIS IS A FAIRLY DYNAMIC SYSTEM WITH POTENT
SHORTWAVE ENERGY CROSSING THE NORTHERN PLAINS...170KT UPPER JET
SITUATED TO OUR EAST PLACING THE REGION IN THE LEFT FRONT
QUAD...VERY STEEP MID-LEVEL LAPSE RATES...AND ARCTIC FRONT RACING
NW TO SE ACROSS THE REGION. EXPECT THESE PRODUCE A BAND OF SNOW
SHOWERS ALONG THE FRONT...WHICH WILL WORK ACROSS THE AREA THIS
EVENING. THIS WILL BE A QUICK HITTING SNOW...WITH ONLY A FEW HOURS
OF SNOW. EXPANDED THE AREA OF LIKELY POPS THIS EVENING TO COVER
MOST OF THE AREA. NOT MUCH SNOW EXPECTED...MAINLY UNDER AN INCH...
HOWEVER WITH GUSTY WINDS BEHIND THE FRONT COMBINED WITH A BRIEF
PERIOD OF MODERATE SNOW...COULD GET A LITTLE NASTY FOR A PERIOD
LATER THIS EVENING. CONTINUED WITH PREVIOUS FORECAST OF BLOWING
SNOW TO HIGHLIGHT THIS THREAT OVERNIGHT. ENDED POPS QUICKLY LATE
THIS EVENING AS DRY/COLD AIR SURGES INTO THE AREA BEHIND THE
FRONT. ONE EXCEPTION TO THIS WILL BE FAR NORTH CENTRAL WI. LAKE
EFFECT ACTIVITY COULD CLIP PORTIONS OF VILAS COUNTY AS WINDS TURN
NW OVERNIGHT. WINDS TURN MORE WESTERLY AND DRY AIR PUSHES OVER THE
REGION BY LATE MORNING...SO BEST CHANCE FOR ANY ACCUMULATING SNOW
WILL BE IN THE MORNING. WITH DRY AIR FILTERING IN...NOT AN IDEAL
FETCH...AND NOT PERSISTENT... WILL ONLY CARRY UP TO AN INCH OF
SNOW ON THURSDAY.

FALLING TEMPS AND GUSTY NW WINDS BEHIND THE FRONT WILL DROP WIND
CHILL BETWEEN 20 AND 25 BELOW ZERO OVERNIGHT AND THURSDAY
MORNING...SO WILL ISSUE A WIND CHILL ADVISORY FOR CENTRAL AND
NORTH CENTRAL WI FROM 09-18Z THURSDAY. LOCATIONS FARTHER EAST WILL
APPROACH 20 BELOW THURSDAY MORNING...HOWEVER COLD AIR ARRIVES HERE
LAST...SO DO NOT THINK AN ADVISORY IS NEEDED.

TEMPS WILL SLOWLY CREEP UP THIS EVENING AHEAD OF THE ARCTIC
FRONT...THEN WILL CRASH BEHIND THE FRONT AS IT ADVANCES ACROSS THE
STATE LATE TONIGHT AND THURSDAY MORNING. STRONG COLD AIR ADVECTION
ON THURSDAY WILL BRING FALLING TEMPS IN THE MORNING AND NEAR
STEADY OR VERY SLOWLY RISING TEMPS IN THE SINGLE DIGITS FOR THE
AFTERNOON...MAKING IT THE COLDEST DAY OF THE WINTER.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY.
THE COLDEST NIGHT OF THE SEASON IS EXPECTED THURSDAY NIGHT. THE
COMBINATION OF FRESH SNOW COVER...CLEAR SKIES AND LIGHT WINDS WILL
ALLOW FOR TEMPERATURES TO PLUMMET. IT WILL NOT HELP THAT TEMPERATURES
THURSDAY AFTERNOON WILL BE FROM NEAR ZERO TO 10 ABOVE. THE QUESTION
IS WILL WINDS REMAIN UP IN THE 3 TO 5 MPH RANGE OR GO COMPLETELY
CALM OUT ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN LATE THURSDAY
NIGHT. IF WINDS GO CALM AND LOOKING AT UPSTREAM DEW POINTS IN THE
20 BELOW TO 30 BELOW RANGE...TEMPERATURES WILL FALL INTO THE TEENS
TO LOWER 20S BELOW ZERO ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN.
IF WINDS DO GO CALM FOR A LONGER PERIOD OF TIME AND THOSE REALLY
LOW DEW POINTS WORK INTO NORTH CENTRAL WISCONSIN...COULD SEE
TEMPERATURES APPROACH 30 BELOW ZERO AT THE TYPICAL COLD SPOTS AT
LAND O LAKES AND TOMAHAWK. STILL SOME UNCERTAINTY IN THAT
HAPPENING...THEREFORE WILL HAVE LOWS IN THE 16 BELOW TO 24 BELOW
RANGE. LOWS ALONG THE LAKESHORE WILL BE IN THE SINGLE DIGITS BELOW
ZERO. THE RELATIVELY WARM SPOT WILL BE ACROSS NORTHERN DOOR COUNTY
WHERE THERE IS STILL SOME OPEN WATER ON THE BAY. LOWS ACROSS
NORTHERN DOOR COUNTY WILL BE NEAR ZERO.

FOR FRIDAY INTO FRIDAY EVENING...CLIPPER SYSTEM WILL PASS SOUTH OF
THE STATE. STILL SOME UNCERTAINTY IN THE TRACK OF THE HEAVIER BAND
OF SNOW AS GFS/WRF/CANADIAN PLACE THIS BAND SOUTH OF THE FORECAST
AREA. THE ECMWF WAS THE FURTHER NORTH WITH THE QPF AND WOULD BRING
SEVERAL INCHES OF SNOW TO THE SOUTHERN PORTION OF THE FORECAST
AREA. MOST OF THE 12Z GFS QPF ENSEMBLE MEMBERS PLACE THIS BAND
SOUTH OF THE FORECAST AREA WITH ONLY A COUPLE OF INCHES OF SNOW
SOUTH OF HIGHWAY 29. STILL THINK MODELS WILL CONTINUE TO SHOW
MINOR DIFFERENCES IN THE PLACEMENT OF THE HEAVIER BAND OF SNOW...
THEREFORE SNOW TOTALS COULD GO UP OR DOWN OVER THE NEXT DAY OR
TWO.

ANY SNOW SHOULD END FRIDAY EVENING WITH SKIES BECOMING PARTLY CLOUDY
AFTER MIDNIGHT. WITH HIGH PRESSURE BUILDING INTO THE REGION AND
CLEARING SKIES...LOWER MIN TEMPERATURES A FEW DEGREES FOR NOW. MAY
NEED TO GO LOWER ON LATER SHIFTS.

ANOTHER CLIPPER SYSTEM WILL AFFECT THE AREA SATURDAY NIGHT INTO
SUNDAY...BRINGING ANOTHER CHANCE OF LIGHT SNOW TO THE REGION.
STILL A LOT OF UNCERTAINTY IN SNOW AMOUNTS AND WHERE AXIS OF
HEAVIER BAND OF SNOW WOULD SET UP.

FAIRLY QUIET WEATHER EXPECTED MONDAY INTO TUESDAY. THE ECMWF MODEL
IS NOT AS ROBUST WITH MIDWEEK SYSTEM COMPARED TO ITS 00Z RUN.
GFS MODEL WOULD BRING AN ACCUMULATING SNOW TO THE REGION ON
WEDNESDAY. WILL HAVE A TOKEN 30 POP TO ACCOUNT FOR THIS FEATURE
FOR NOW.
&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THIS AFTERNOON AS
HIGH/MID CLOUDS MOVE INTO THE AREA. CIGS/VSBYS WILL DROP TO MVFR
THIS EVENING AS LOW PRESSURE CROSSES THE NORTHERN GREAT LAKES AND
AN ARCTIC FRONT PUSHES ACROSS THE STATE OF WI. A BAND OF SNOW
SHOWERS IS EXPECTED TO PUSH ACROSS ALL OF NE WI THIS EVENING...
REDUCING VSBYS TO IFR. BRIEF PERIODS OF LIFR VSBYS ARE POSSIBLE
IN THE HEAVIER SNOW SHOWERS. CIGS MAY DROP SLIGHTLY BELOW 1000 FT
(IFR) ACROSS NORTHERN WI DURING THE EVENING AND EARLY MORNING
HOURS AS WELL. GUSTY SOUTH WINDS WILL DEVELOP THIS AFTERNOON...
THEN VEER NORTHWEST OVERNIGHT. GUSTS TO AROUND 25-30KTS WILL BE
POSSIBLE. THE GUSTY WINDS COULD PRODUCE SOME DRIFTING SNOW. LLWS
IS EXPECTED ACROSS ALL OF NE WI LATER THIS AFTERNOON AND EVENING
AS 3000 FT WINDS INCREASE TO AROUND 50 KTS. THE LLWS WILL END
OVERNIGHT AS WINDS BECOME NW. SNOW WILL COME TO AN END LATE
TONIGHT FOR MOST LOCATIONS...EXPECT ACROSS FAR NORTH CENTRAL
WI...WHERE LAKE EFFECT SNOW SHOWERS COULD CONTINUE INTO THURSDAY
MORNING. CLOUDS WILL SCATTER OUT EARLY THURSDAY MORNING AWAY FROM
THE LAKE SUPERIOR SNOW BELT.

BERSCH
&&

.MARINE...WILL CONTINUE WITH A GALE WARNING FOR THE BAY OF GREEN
BAY AND LAKE MICHIGAN AS SOUTH WINDS CRANK UP THIS AFTERNOON...
THEN VEER NW OVERNIGHT. GUSTS TO 40KTS ARE POSSIBLE...ESPECIALLY
ALONG NORTHERN DOOR COUNTY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 3 AM TO NOON CST THURSDAY FOR WIZ005-
010>012-018>020-030-031-035>037-045.

&&

BERSCH/ECKBERG
Hazardous weather outlook, Jan 18, 4:54 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
454 AM CST WED JAN 18 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
454 AM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE THIS EVENING AS A BAND
OF SNOW SHOWERS SWEEPS SOUTHEAST ACROSS THE AREA. ALTHOUGH IT WILL
NOT SNOW FOR VERY LONG AND TOTALS SHOULD BE UNDER AN INCH...THE
SNOW COULD FALL HEAVILY FOR A SHORT TIME AND DISRUPT TRAVEL. COLD
AIR WILL SURGE INTO THE AREA IN THE WAKE OF THE SNOW SHOWERS...
RESULTING IN SOME BLOWING AND DRIFTING OF SNOW. BY LATE
TONIGHT...WIND CHILLS SHOULD RANGE FROM AROUND 25 BELOW ZERO IN
CENTRAL AND NORTH-CENTRAL WISCONSIN...TO 15 BELOW ZERO AT THE
LAKESHORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILLS EARLY THURSDAY MORNING SHOULD RANGE FROM AROUND 25
BELOW ZERO IN CENTRAL AND NORTH-CENTRAL WISCONSIN...TO 15 BELOW
ZERO AT THE LAKESHORE. LAKE-EFFECT SNOW SHOWERS WILL PERSIST IN
THE SNOWBELT OF NORTH-CENTRAL WISCONSIN.

ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED ACROSS MUCH OF THE
AREA FRIDAY INTO FRIDAY NIGHT. SOME UNCERTAINTY STILL EXISTS ON
EXACT SNOW AMOUNTS...BUT LATEST INDICATIONS ARE THAT CENTRAL AND
SOUTHERN WISCONSIN WILL SEE THE HIGHEST ACCUMULATIONS...POSSIBLY
UP TO SEVERAL INCHES. PERSONS WITH TRAVEL PLANS OVER THE CENTRAL
AND SOUTHERN PART OF THE STATE ARE ENCOURAGED TO STAY UP TO DATE
TO THE LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY TONIGHT.

LMZ521-522-541>543-191200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
454 AM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE GUSTS FROM THE SOUTH ARE LIKELY BY LATE TODAY...
ESPECIALLY AWAY FROM THE SHORELINE. GALE FORCE GUSTS FROM THE WEST
ARE EXPECTED LATE TONIGHT...ESPECIALLY AT WATERS ADJACENT TO THE
NORTHERN PART OF THE DOOR PENINSULA. FREEZING SPRAY IS EXPECTED
TO POSE A HAZARD...ESPECIALLY DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE GUSTS FROM THE WEST WILL CONTINUE THURSDAY MORNING.

JS/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 4:13 AM CSTGale WarningGRB30 hr

Nearby

Wind Chill Advisories in Wisconsin, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.